|Two questions please
Apr 10, 2000
Dear doctors, I am a female infected for 14 years, I am also infected with HTLV-1, could you tell me what is the affect HTLV-1 could have on AIDS, I've been on prednisone for years to control the symptoms of HTLV-1 and on and off protease inhibitors for AIDS.
Also, which drug combination is most likely to make someone develop lipodystrophy?
Response from Dr. Jackson
The effect of HTLV-1 on the course of HIV disease progression has not been well studied as co-infection of HIV-1 and HTLV-1 is not very common primarily because HTLV-1 (unlike HTLV-II) is relatively rare in the United States and is mostly endemic in Japan and some Caribbean islands. HTLV-II on the other hand is quite common among HIV infected individuals especially individuals with a history of IV drug use. I suggest that you verify whether you are infected with HTLV-I or HTLV-II with your physician as there are now tests to differentiate the two infections. There have been studies looking at the effect of HTLV-II on HIV disease progression, but the some studies seen no effect whereas others report that there is a worse prognosis so the answer is not clear.
Brooks Jackson, M.D.
Structured Treatment Interruptions
HIV:IMPLICATIONS FOR PREGNANCY AND THE NEWBORN
- Bloody Pee After Anal With Condom Worried I Have HIV
- Flu Symptoms After Getting A Tattoo Worried I Have HIV
- White Bumps On Penis After Masturbation Worried I Have HIV
- Is The Herpes Virus In A Male's Semen?
- Are Little Bumps On The Head Of The Penis A Sign Of Hiv?
- Are Red Dots On Tongue And Swollen Lymph Nodes Signs Of Hiv?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.